Unintentional human exposure to tilmicosin (Micotil® 300)

Susanna Von Essen, Jonathan Spencer, Brian Hass, Pam List, Steven A. Seifert

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

Background. Tilmicosin phosphate is a macrolide antibiotic that is used to treat cattle for pathogens that cause Bovine Respiratory Disease. Case Report. A 28-year-old man with no prior history of heart disease developed severe chest pain, inverted T waves, and intraventricular conduction delay on EKG and mild elevation of cardiac enzymes 5 hours after unintentional injection of less than half of a 12cc syringe filled with Micotil® 300 (tilmicosin phosphate 300mg/mL, propylene glycol 25%, phosphoric acid, water for injection). The patient made an uneventful recovery after hospitalization. Conclusions. This case provides evidence that unintentional injection of tilmicosin can cause cardiac symptoms and laboratory evidence of myocardial injury. Tilmicosin should always be administered by properly trained personnel who are using techniques designed to reduce the risk of accidental self-injection.

Original languageEnglish (US)
Pages (from-to)229-233
Number of pages5
JournalJournal of Toxicology - Clinical Toxicology
Volume41
Issue number3
DOIs
StatePublished - 2003

ASJC Scopus subject areas

  • Toxicology
  • Health, Toxicology and Mutagenesis

Fingerprint Dive into the research topics of 'Unintentional human exposure to tilmicosin (Micotil® 300)'. Together they form a unique fingerprint.

  • Cite this

    Von Essen, S., Spencer, J., Hass, B., List, P., & Seifert, S. A. (2003). Unintentional human exposure to tilmicosin (Micotil® 300). Journal of Toxicology - Clinical Toxicology, 41(3), 229-233. https://doi.org/10.1081/CLT-120021103